Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 7, 2008, 4:15 AM CDT for Deaf Smith County, Oldham County, Texas. It took effect at Apr 7, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2008, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 7, 2008, 12:00 PM CDT
- Expired
- Apr 7, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4047 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 070915 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 415 AM CDT MON APR 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .PSEUDODRYLINE IS EXPECTED TO DEVELOP ACROSS THE SOUTHWESTERN TEXAS PANHANDLE TODAY. TEMPERATURES IN THIS AREA WILL CLIMB TO THE LOW TO MID 70S WITH GENERALLY CLEAR SKIES. LOW LEVEL WINDS WILL INCREASE BEHIND THIS FEATURE ALSO...ALTHOUGH NORTHEASTWARD EXTENT OF THESE WINDS MAY BE TEMPERED BY DEVELOPMENT OF A SURFACE LOW OVER EAST CENTRAL NEW MEXICO. TXZ012-017-071015- /O.CAN.KAMA.FW.A.0014.080407T1700Z-080408T0200Z/ POTTER-RANDALL- 415 AM CDT MON APR 7 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH. AT THIS TIME...IT DOES NOT APPEAR THAT RED FLAG CONDITIONS WILL BE MET. HOWEVER...ABOVE NORMAL TEMPERATURES...BREEZY SOUTHWESTERLY WINDS AND DRY AIR WILL STILL PRODUCE AN INCREASED THREAT OF WILDFIRES. $$ TXZ011-016-072130- /O.UPG.KAMA.FW.A.0014.080407T1700Z-080408T0200Z/ /O.NEW.KAMA.FW.W.0016.080407T1700Z-080408T0200Z/ OLDHAM-DEAF SMITH- 415 AM CDT MON APR 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH ACROSS EXTREME SOUTHWESTERN PORTIONS OF THE TEXAS PANHANDLE BY THIS AFTERNOON AS RELATIVE HUMIDITIES DROP TO BELOW 10 PERCENT. PERSISTENT DRY CONDITIONS...IN COMBINATION WITH THESE FACTORS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE EXTREME SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ KRAMAR
1 follow-up statement
000 WWUS84 KAMA 072038 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT MON APR 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A WARM FRONT WILL LINGER ACROSS THE SOUTHWESTERN TEXAS PANHANDLE TODAY. TEMPERATURES IN THIS AREA WILL CLIMB TO THE LOW TO MID 70S WITH GENERALLY CLEAR SKIES. SURFACE WINDS WILL INCREASE BEHIND THIS FEATURE ALSO...ALTHOUGH THE NORTHEASTWARD EXTENT OF THESE WINDS MAY BE TEMPERED BY DEVELOPMENT OF A SURFACE LOW OVER EAST CENTRAL NEW MEXICO. TXZ011-016-080200- /O.CON.KAMA.FW.W.0016.000000T0000Z-080408T0200Z/ OLDHAM-DEAF SMITH- 338 PM CDT MON APR 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE. SOUTHWESTERLY WINDS ARE EXPECTED TO REMAIN BETWEEN 20 TO 25 MPH ACROSS EXTREME SOUTHWESTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH THE EVENING. RELATIVE HUMIDITIES WILL ALSO REMAIN NEAR OR BELOW 10 PERCENT. PERSISTENT DRY CONDITIONS...IN COMBINATION WITH THESE FACTORS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE EXTREME SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 12:02 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 7, 12:02 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT MON APR 7 2008
.AVIATION...
BIGGEST QUESTION IS WHERE THE WARM FRONTAL BOUNDARY WILL STALL OUT
DURING THE DAY MONDAY. LATEST MODEL FORECASTS HAVE SLOWED THE
EASTWARD PROGRESSION OF THE DRYLINE/WARM FRONT TO THE EAST AND NOW
STALLS IT FROM KDHT TO KAMA AS OPPOSED TO FURTHER EAST. BELIEVE THAT
DRYLINE WILL MANAGE TO MIX TO THE EAST OF THE KDHT AND KAMA TAF SITES
DURING THE AFTERNOON AS MODELS HAVE HAD A HARD TIME PREDICTING THE
MOISTURE FIELDS THE PAST COUPLE OF MODEL RUNS. THIS SHOULD RESULT IN
GUSTY WESTERLY WINDS ACROSS KAMA AND KDHT TAF SITES MONDAY AFTERNOON.
ALSO...SATELLITE IMAGERY DOES NOT SHOW ANY LOW CLOUDS ACROSS THE
SOUTHERN PLAINS SO HAVE REMOVED MVFR CEILINGS FROM THE KAMA AND KGUY
TAF SITES.
STILL IS SOME QUESTION AS TO WHETHER OR NOT KGUY WILL SEE
PRECIPITATION TOMORROW AFTERNOON AND HAVE CONTINUED TO LEAVE THIS
OUT OF THE TAF. FINALLY...SHOULD SEE A COLD FRONT PUSH INTO THE TAF
SITES CLOSE TO THE END OF THIS TAF CYCLE WHICH WILL RESULT IN
NORTHEAST TO EASTERLY WINDS AROUND 15 KTS.
JORDAN
&&
.PREV DISCUSSION... /ISSUED 629 PM CDT SUN APR 6 2008/
AVIATION...
WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE EARLY EVENING BEFORE
TRANSITIONING TO THE SOUTHEAST CLOSE TO MIDNIGHT TONIGHT.
SOUTHEASTERLY WINDS WILL HELP TO PULL IN LOW-LEVEL MOISTURE WHICH
MIGHT ALLOW MVFR CIGS TO DEVELOP AT KGUY AND POSSIBLY AT KAMA. KDHT
SHOULD REMAIN FAR ENOUGH WEST TO STAY VFR. WILL HAVE TO KEEP AN EYE
ON HOW FAST THE MOISTURE CAN RETURN AS FORECAST MODELS HAVE HAD A
POOR HANDLE ON HOW DRY THE ATMOSPHERE WAS TODAY...SO THERE IS A
CHANCE THAT VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST.
DRYLINE WILL MOVE ACROSS THE AREA THROUGH THE MORNING HOURS AND STALL
OUT SOMEWHERE ACROSS THE PANHANDLE. DRIER AIR WILL LIKELY MIX THROUGH
KDHT AND KAMA HELPING TO CLEAR OUT ANY MVFR CIGS. KGUY COULD REMAIN
IN A MOIST AIRMASS AND THIS WILL ALLOW AN AFTERNOON VFR CLOUD FIELD
TO DEVELOP AS WELL. THERE IS A REMOTE CHANCE THERE COULD BE AN
ISOLATED SHOWER OR STORM AT KGUY BUT CONFIDENCE IS LOW AND HAVE NOT
PLACED IN TAF.
JORDAN
PREV DISCUSSION... /ISSUED 338 PM CDT SUN APR 6 2008/
DISCUSSION...
WINDS HAVE DIMINISHED THIS AFTERNOON UNDER SUNNY SKIES AND SEASONAL
TEMPS. LEE TROFFING IS ALREADY UNDERWAY AS SEE BY THE AREA OF
PRESSURE FALLS LOCATED OVER SOUTHEAST COLORADO. WINDS WILL VEER TO
THE SOUTHEAST OVERNIGHT IN RESPONSE TO THESE PRESSURE FALLS. THE COLD
FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING IS EXPECTED TO
LIFT NORTHEAST ACROSS MUCH OF THE FORECAST AREA ON MONDAY. THIS WILL
RESULT IN INCREASING SOUTHWEST WINDS AND MUCH WARMER CONDITIONS
ACROSS THE SOUTHWEST HALF OF THE CWA...WITH COOLER AND WETTER
CONDITIONS EXPECTED ON THE NORTH SIDE. THE NAM SOLUTION IS PREFERRED
OVER THE GFS WITH REGARD TO HOW FAR NORTH THIS BOUNDARY IS ABLE TO
LIFT. TEMPS COULD VERY WELL BE CLOSER TO 70 DEGREES IN THE OKLAHOMA
PANHANDLE THAN THE 50S PROVIDED BY THE GFS. HOWEVER...CONFIDENCE IS
NOT THAT HIGH AT THIS TIME SO I HAVE DECIDED TO PLAY MIDDLE GROUND
FOR NOW.
AS MENTIONED...WETTER CONDITIONS ARE ANTICIPATED NORTH OF THE WARM
FRONT AS ISENTROPIC UPGLIDE HELPS TO MOISTEN THE LOWER LEVELS.
ADDITIONAL LIFT FROM A PASSING MID LEVEL SHORTWAVE WILL HELP SET THE
STAGE FOR SOME THUNDERSTORMS ACROSS THE OKLAHOMA PANHANDLE AND
NORTHEAST TEXAS PANHANDLE. SPC HAS REMOVED THE PANHANDLES FROM THE
SLIGHT RISK AREA AND THAT LOOKS LIKE A GOOD MOVE GIVEN THE COOLER
AIRMASS EXPECTED. HOWEVER...GIVEN THE TIME OF YEAR AND THE RELATIVELY
LOW FREEZING LEVELS...A FEW HAILERS CANNOT BE RULED OUT IF THESE
STORMS ARE ABLE TO DEVELOP.
A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT INTO EARLY
TUESDAY. THIS WILL KNOCK TEMPS BELOW CLIMO WITH HIGHS GENERALLY IN
THE LOW/MID 60S. HOWEVER...IT DOES LOOK DRY BEHIND THIS SYSTEM SO IT
SHOULD TURN OUT TO BE A GOOD DAY NONETHELESS. BY LATE TUESDAY...A
DEEP H5 TROF IS PROGGED TO SET UP OVER THE SOUTHWEST CONUS. AS THIS
SYSTEM APPROACHES ON WEDNESDAY...SURFACE WINDS WILL BECOME
SOUTHEASTERLY. THIS SHOULD KEEP TEMPS ON THE COOL SIDE GIVEN THE
ABUNDANCE OF CLOUD COVER AND UPSLOPE COMPONENT. DYNAMIC FORCING
COMBINED WITH ISENTROPIC ASCENT SHOULD PROVIDE A DECENT CHANCE FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN PANHANDLES.
DRIER AIR IS EXPECTED TO AFFECT THE AREA AS EARLY AS WEDNESDAY NIGHT.
THEREFORE...I CUT POPS BACK A CATEGORY ACROSS THE SOUTHWEST ZONES. AS
THE SYSTEM DEPARTS...SOME MOISTURE WRAPPING AROUND THE LOW WILL KEEP
POPS IN THE FORECAST FOR THE NORTHERN HALF OF THE CWA ON THURSDAY.
DRY CONDITIONS ARE ANTICIPATED BY FRIDAY. AS A STRONG RIDGE DEVELOPS
OVER THE WESTERN CONUS...NORTHERLY WINDS ALOFT SHOULD KEEP THE
FORECAST AREA RELATIVELY COOL. BY THE WEEKEND...DRY NORTHWESTERLY
FLOW ALOFT IS EXPECTED TO DEVELOP AS THE RIDGE SLIDES TO THE EAST.
THIS SHOULD ALLOW TEMPS TO WARM BACK INTO THE 70S FOR SATURDAY AND
SUNDAY.
JOHNSON
FIRE WEATHER...
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTHWEST TEXAS
PANHANDLE MONDAY AFTERNOON AND EVENING. A WARM FRONT WILL LIFT
NORTHEAST ACROSS THE PANHANDLES AND ALLOW SOUTHWEST WINDS OF 20 TO 25
MPH TO DEVELOP ACROSS THIS AREA...WITH RH VALUES DROPPING TO 10 TO 15
PERCENT. IF THIS BOUNDARY LIFTS A BIT FARTHER NORTH THAN CURRENTLY
ANTICIPATED...THE WATCH AREA MAY NEED TO BE EXPANDED. SOUTHWEST WINDS
WILL DEVELOP AGAIN ON THURSDAY. HOWEVER...RAINFALL EXPECTED WEDNESDAY
AND WEDNESDAY NIGHT MAY PRECLUDE FIRE DANGER FROM BECOMING TOO
ELEVATED. THIS SITUATION WILL BE MONITORED FOR NOW.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: DEAF SMITH...OLDHAM...POTTER...
RANDALL.
OK...NONE.
&&
99/99Hazardous weather outlook, Apr 6, 3:20 PM CDT, 12 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SUN APR 6 2008 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 320 PM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING FOR THE OKLAHOMA PANHANDLE AND THE EASTERN THIRD OF THE TEXAS PANHANDLE. IF SUFFICIENT LOW LEVEL MOISTURE IS ABLE TO RETURN ...A FEW STORMS MAY APPROACH OR BECOME MARGINALLY SEVERE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHEAST TEXAS PANHANDLE ...WITH HAIL THE PRIMARY THREAT. ACROSS THE SOUTHWEST TEXAS PANHANDLE...THE COMBINATION OF ABOVE NORMAL TEMPERATURES...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL LEAD TO AN INCREASED POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT ON MONDAY AFTERNOON AND EARLY EVENING FOR THE SOUTHWEST TEXAS PANHANDLE. THERE IS ALSO A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS COULD BECOME SEVERE ON WEDNESDAY AFTERNOON ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE....WITH LARGE HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.